MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-4-B
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an ercp performed by dr.(b)(6), when releasing the prosthesis, when the doctor pulled the trigger, the metal rod came out, without having pushed and released the prosthesis.The doctor had to replace this defective prosthesis with another, which lengthened the intervention time.Furthermore, the metal rod that came out of the guide could have damaged the endoscope sheath."as per cc form": placement of a biliary stent.When the nurse activated the delivery system trigger.A metal rod comes out of the carrier catheter.The prosthesis did not come out.Removal of the device.Use of an uncovered boston 4 cm stent.As per communication on 09-oct-23: i spoke with dr.(b)(6), the stylet was missing because it had been thrown away.In fact, the doctor systematically removes the stylet before installation.This file will capture user error of the customer removing the safety wire prior to the point of no return being passed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence 1.At what stage of the procedure did the complaint occur? when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal.During stent placement.2.What endoscope type and channel size was used? see the form.3.What was the position of the elevator? n/a.4.Details of the wire guide used (diameter, type, make)? 0.35.5.Was the zip port facing upwards and slightly curved when backloading the wire guide? n/a.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.7.Please advise the anatomical location of the intended target site.Duodenum.8.How long was the stent in the patient by the time this complaint occurred? no information.9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a.10.If yes, how often was this completed? 11.Did the patient require any additional procedures as a result of this event? no.12.What intervention (if any) was required? 13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day.14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a.15.If yes, please specify what was observed and where on the device it was observed.Stricture information: 1.What was the length and diameter of the stricture? no information.2.Where was the stricture located in the body? bile duct.3.Was there resistance felt passing wire guide through stricture? no.4.Was there resistance felt passing the evolution through stricture? no.5.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? no.2.Was resistance felt during insertion into patient? no.3.If yes, at what point? questions related to during stent placement.1.Did the product fail during stent deployment or recapture? deployment.2.If other, please specify.3.Was the directional button pressed during use? no.4.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? no.5.Was the yellow marker kept in view during deployment? yes.6.Are images of the device or procedure available? no.Questions related to during introducer withdrawal: undeployed stent.1.Are images of the device or procedure available? n/a, yes, no.2.Was final stent placement confirmed using endoscopy / fluoroscopy? n/a, yes, no.3.If yes, what was used? 4.Did the stent open sufficiently to allow withdrawal of introducer safely? n/a, yes, no.5.Was the safety wire fully removed before removing the delivery system? n/a, yes, no.6.Did any part of the product snag/get caught with the stent when removing the delivery system? n/a, yes, no.Questions related to during stent repositioning/removal (for evo-fc & evo-pc devices).Not concerned.1.What instrument was used for stent repositioning / removal? forceps, snare, other.2.If other, please specify.3.Was resistance encountered during advancement and/or deployment? n/a, yes, no.4.If yes, please when this was felt? advancement or deployment.5.How did the physician deal with this resistance? 6.Was the lasso (suture) loop used during repositioning?.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 29-feb-2024.
 
Additional Manufacturer Narrative
Device evaluation: the 01x evo-10-11-4-b device of lot number c1980686 involved in this complaint was returned for evaluation, with its original opened packaging.With the information provided, a physical examination and document-based investigation was conducted.The following completed were also raised relating to this complaint: (b)(4): when releasing prosthesis, when the doctor pulled the trigger, the metal rod came out.(b)(4): use error ¿ device not inspected for damage before use.The device related to this occurrence underwent a laboratory evaluation on the 29th sep 2023.On evaluation of the device, the following was observed: visual inspection: red safety tab not returned, shuttle on 7th dimple, directional button returned in deployment position, stent partially deployed on return, safety wire not returned.Functional inspection: handle actuating fine for deployment and recapture, on deployment, inner cannula becomes exposed/pushed from the back of handle, stent deployed with no issue.Stent released from device as safety wire has been removed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: there is evidence to suggest that the customer did not follow the instructions for use/product label.The instructions for use (ifu0056), which accompanies the device, at step 11 states the following: ¿when stent point-of-no-return has been passed, disconnect luer lock fitting and remove safety wire complete from delivery handle.¿ from the additional information received from the rep and/or customer, the user detailed that the stylet (safety wire) is systematically removed prior to installation of the stent: ¿i spoke with dr.(b)(6), the stylet was missing because it had been thrown away.In fact, the doctor systematically removes the stylet before installation.¿ to note, the 'stylet' mentioned in the customer testimony refers to the safety wire on the evo-10-11-4-b device.User/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.As per engineering input, pre-maturely removing the safety wire would not be associated with the metal cannula exiting the rear of the handle through the safety wire position.Therefore, the original reported issue will continue to be captured under (b)(4).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of user error could be determined from the available information.The instructions for use instructs the user that ¿when stent point-of-no-return has been passed, disconnect luer lock fitting and remove safety wire complete from delivery handle.¿ it is known from the available information that the user removed the safety wire prior to stent reaching the point-of-no-return.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01x used device.Summary of investigation: according to the initial reporter, the patient did/did not experience any adverse effects due to this occurrence.The stent did not remain inside the patients body and the patient did not require any additional procedures as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18082229
Report Number3001845648-2023-00818
Device Sequence Number15100868
Product Code FGE
UDI-Device Identifier10827002231273
UDI-Public(01)10827002231273(17)240919(10)C1980686
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2024
Device Catalogue NumberEVO-10-11-4-B
Device Lot NumberC1980686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/07/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown